Safety Alerts & Recalls

What does this mean?

This recall for Fentanyl Transdermal System 25 microgram/hour (mcg/hr) patches from Actavis, Inc. was issued at a warehouse and pharmacy level only. Actavis, Inc. has determined that any recalled product that may have been dispensed to patients does not pose a significant health risk. Although no serious injuries have been reported in connection with the recalled lots at this time, if you think your supply of Fentanyl 25 mcg/hr patches is involved in the recall you should watch for new or worsening side effects. If you or someone you care for is experiencing difficulty breathing, low blood pressure, unexplained drowsiness, impaired judgment, or other concerning symptoms from Fentanyl, please seek medical attention immediately.

If you have any concerns about Fentanyl, especially the recalled Fentanyl 25 mcg/hr patches, you should speak to your doctor or pharmacist. You can also contact the customer service at Actavis, Inc. for more information about the recall: 1-877-422-7452 (24 hours/day, 7 days/week).

Actavis Inc. Issues a Voluntary Recall of 18 Lots of Fentanyl Transdermal System 25 mcg/hr

Actavis Inc. has voluntarily recalled several lots of Fentanyl Transdermal System 25 microgram/hour (mcg/hr) patches to the wholesale and pharmacy level. Actavis Inc. identified one lot of Fentanyl 25 mcg/hr patches shipped to market that contained one patch that released its active ingredient faster than the approved rate of release of medication. A faster release of Fentanyl from a 25 mcg/hr patch can lead to adverse events for at-risk patients, including excessive drowsiness, impaired judgment, slow breathing, temporary stopping of breathing, and low blood pressure.

At this time, Actavis Inc. is not aware of any injuries associated with patches from this lot. However, Actavis is recalling several other lot numbers as a precaution because of the possibility that additional patches may have the same problem.

The following lot numbers of Fentanyl Transdermal System 25 microgram/hour (mcg/hr) patches have been recalled: 30041, 30049, 30066, 30096, 30097, 30123, 30241, 30256, 30257, 30258, 30349, 30350, 30391, 30392, 30429, 30430, 30431, and 30517. The lot number appears on the bottom of the product box and on the black and white side of each individual patch packaging, in the lower left corner.

Fentanyl Transdermal System patches are used to treat severe pain and are also called by the brand name Duragesic. No other brands, strengths, or lots were involved in th this recall.

For more information, please visit: more information here

Source: Manufacturer
Publication Date: 2010-10-22
Last Updated: 2010-10-23

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.